| Model Number |
420184-14 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/08/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received a da vinci product to perform failure analysis.The permanent cautery spatula instrument was analyzed and found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.The instrument was also found to have a derailed grip cable at the distal idler pulley.The yaw motion may be non-intuitive as a result.When pitch cable breakage occurs, the instrument is immediately inoperable due to loss of functionality.The instrument has tungsten drive cables to transmit motion from the input discs in the housing, through the main shaft, and to the distal instrument tip.These cables are exposed at the instrument tip and control movements at the wrist.The complaint was confirmed by failure analysis.
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the permanent cautery spatula had a broken wire.The user completed the procedure with no further issue reported.No fragment fell inside the patient's anatomy.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use and found to be broken.The instrument was not used on the patient.